This paper studies solution stability of generalized equations over polyhedral convex sets. An exact formula for computing the Mordukhovich coderivative of normal cone operators to nonlinearly perturbed polyhedral convex sets is established based on a chain rule for the partial second-order subdifferential. This formula leads to a sufficient condition for the local Lipschitz-like property of the solution maps of the generalized equations under nonlinear perturbations.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Dontchev, A.L., Rockafellar, R.T.: Characterizations of strong regularity for variational inequalities over polyhedral convex sets. SIAM J. Optim. 6, 1087–1105 (1996)
Dontchev, A.L., Rockafellar, R.T.: Implicit Functions and Solution Mappings. Springer, Dordrecht (2009)
Henrion, R., Mordukhovich, B.S., Nam, N.M.: Second-order analysis of polyhedral systems in finite and infinite dimensions with applications to robust stability of variational inequalities. SIAM J. Optim. 20, 2199–2227 (2010)
Huy, N.Q., Yao, J.-C.: Exact formulae for coderivatives of normal cone mappings to perturbed polyhedral convex sets. J. Optim. Theory Appl. 157, 25–43 (2013)
Lee, G.M., Yen, N.D.: Coderivatives of a Karush–Kuhn–Tucker point set map and applications. Nonlinear Anal. 95, 191–201 (2014)
Lee, G.M., Yen, N.D.: Fréchet and normal coderivatives of implicit multifunctions. Appl. Anal. 90, 1011–1027 (2011)
Levy, A.B., Poliquin, R.A., Rockafellar, R.T.: Stability of locally optimal solutions. SIAM J. Optim. 10, 580–604 (2000)
Magnus, J.R., Neudecker, H.: Matrix Differential Calculus with Applications in Statistics and Econometrics. Wiley, Chichester (1999)
Mordukhovich, B.S.: Sensitivity Analysis in Nonsmooth Optimization. Theoretical Aspects of Industrial Design. SIAM, Philadelphia (1992)
Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation. I: Basic Theory. Springer, Berlin (2006)
Mordukhovich, B.S., Rockafellar, R.T.: Second-order subdifferential calculus with applications to tilt stability in optimization. SIAM J. Optim. 22, 953–986 (2012)
Nam, N.M.: Coderivatives of normal cone mappings and Lipschitzian stability of parametric variational inequalities. Nonlinear Anal. 73, 2271–2282 (2010)
Qui, N.T.: Generalized differentiation of a class of normal cone operators. J. Optim. Theory Appl. 161, 398–429 (2014)
Qui, N.T.: Linearly perturbed polyhedral normal cone mappings and applications. Nonlinear Anal. 74, 1676–1689 (2011)
Qui, N.T.: New results on linearly perturbed polyhedral normal cone mappings. J. Math. Anal. Appl. 381, 352–364 (2011)
Qui, N.T.: Nonlinear perturbations of polyhedral normal cone mappings and affine variational inequalities. J. Optim. Theory Appl. 153, 98–122 (2012)
Qui, N.T.: Stability for trust-region methods via generalized differentiation. J. Glob. Optim. 59, 139–164 (2014)
Qui, N.T.: Upper and lower estimates for a Fréchet normal cone. Acta Math. Vietnam 36, 601–610 (2011)
Qui, N.T.: Variational inequalities over Euclidean balls. Math. Methods Oper. Res. 78, 243–258 (2013)
Qui, N.T., Yen, N.D.: A class of linear generalized equations. SIAM J. Optim. 24, 210–231 (2014)
Robinson, S.M.: Generalized equations and their solutions. I. Basic theory. Math. Program. Stud. 10, 128–141 (1979)
Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer, Berlin (1998)
Trang, N.T.Q.: Lipschitzian stability of parametric variational inequalities over perturbed polyhedral convex sets. Optim. Lett. 6, 749–762 (2012)
Yao, J.-C., Yen, N.D.: Coderivative calculation related to a parametric affine variational inequality. I. Basic calculations. Acta Math. Vietnam 34, 157–172 (2009)
Yao, J.-C., Yen, N.D.: Coderivative calculation related to a parametric affine variational inequality. II. Applications. Pac. J. Optim. 5, 493–506 (2009)
This work was done when the authors were working at the Vietnam Institute for Advanced Study in Mathematics (VIASM). The authors would like to thank the VIASM for hospitality and kind support.
About this article
Cite this article
Qui, N.T., Tuan, H.N. Stability of generalized equations under nonlinear perturbations. Optim Lett 12, 799–815 (2018). https://doi.org/10.1007/s11590-017-1147-4
- Generalized equation
- Nonlinear perturbation
- Local Lipschitz-like property
- Normal cone mapping
- Partial second-order subdifferential